Alert archive / Nebraska / Tornado Warnings in 2025
Tornado Warning 24, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jul 18, 2025, 8:21 PM CDT for Brown County, Nebraska. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2025, 8:21 PM CDT (01:21 UTC)
- Expired
- Jul 18, 2025, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Brown County, NE
The radar
The North Platte radar (KLNX), 68 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 8:21 PM CDT | FUNNEL CLOUD | 7 S Johnstown, NE | |
| Jul 18, 8:24 PM CDT | TORNADO | 7 S Johnstown, NE | |
| Jul 18, 8:38 PM CDT | TORNADO | 9 S Johnstown, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 8:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.4 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
725
WFUS53 KLBF 190121
TORLBF
NEC017-190200-
/O.NEW.KLBF.TO.W.0024.250719T0121Z-250719T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service North Platte NE
821 PM CDT Fri Jul 18 2025
The National Weather Service in North Platte has issued a
* Tornado Warning for...
West central Brown County in north central Nebraska...
* Until 900 PM CDT.
* At 820 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Johnstown, or 13 miles southwest of
Ainsworth, moving south at 15 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
west central Brown County, including the following locations...
Moon Lake.
This includes Highway 20 between mile markers 233 and 238.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4233 9985 4232 10016 4237 10017 4253 10019
4254 10018 4259 9994
TIME...MOT...LOC 0120Z 349DEG 11KT 4247 10009
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
JWS4 follow-up statements
975
WWUS53 KLBF 190127
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
827 PM CDT Fri Jul 18 2025
NEC017-190200-
/O.CON.KLBF.TO.W.0024.000000T0000Z-250719T0200Z/
Brown NE-
827 PM CDT Fri Jul 18 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR WEST
CENTRAL BROWN COUNTY...
At 826 PM CDT, a confirmed tornado was located 8 miles south of
Johnstown, or 12 miles southwest of Ainsworth, moving south at 10
mph.
HAZARD...Damaging tornado and half dollar size hail.
SOURCE...Broadcast media confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Moon Lake.
This includes Highway 20 between mile markers 233 and 238.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4233 9985 4232 10016 4237 10017 4253 10019
4254 10018 4259 9994
TIME...MOT...LOC 0126Z 338DEG 11KT 4245 10007
TORNADO...OBSERVED
MAX HAIL SIZE...1.25 IN
$$
JWS948
WWUS53 KLBF 190132
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
832 PM CDT Fri Jul 18 2025
NEC017-190200-
/O.CON.KLBF.TO.W.0024.000000T0000Z-250719T0200Z/
Brown NE-
832 PM CDT Fri Jul 18 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR WEST
CENTRAL BROWN COUNTY...
At 832 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles south of Johnstown, or 12 miles southwest of
Ainsworth, moving south at 10 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Moon Lake.
This includes Highway 20 between mile markers 233 and 238.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4233 9985 4232 10016 4237 10017 4253 10019
4254 10018 4259 9994
TIME...MOT...LOC 0132Z 338DEG 11KT 4244 10006
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
JWS490
WWUS53 KLBF 190138
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
838 PM CDT Fri Jul 18 2025
NEC017-190200-
/O.CON.KLBF.TO.W.0024.000000T0000Z-250719T0200Z/
Brown NE-
838 PM CDT Fri Jul 18 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR WEST
CENTRAL BROWN COUNTY...
At 838 PM CDT, a confirmed tornado was located 10 miles south of
Johnstown, or 13 miles southwest of Ainsworth, moving south at 10
mph.
HAZARD...Damaging tornado and half dollar size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Moon Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4233 9985 4232 10016 4237 10017 4250 10018
4255 9995
TIME...MOT...LOC 0138Z 338DEG 11KT 4242 10005
TORNADO...OBSERVED
MAX HAIL SIZE...1.25 IN
$$
JWS511
WWUS53 KLBF 190147
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
847 PM CDT Fri Jul 18 2025
NEC017-190200-
/O.CON.KLBF.TO.W.0024.000000T0000Z-250719T0200Z/
Brown NE-
847 PM CDT Fri Jul 18 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR WEST
CENTRAL BROWN COUNTY...
At 847 PM CDT, a severe thunderstorm capable of producing a tornado
was located 12 miles south of Johnstown, or 15 miles southwest of
Ainsworth, moving south at 10 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Moon Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4233 9985 4232 10016 4237 10017 4250 10018
4255 9995
TIME...MOT...LOC 0147Z 358DEG 10KT 4240 10007
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
JWSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jul 18, 6:33 PM CDT, 1 hour 48 minutes earlier. Its key messages:
- Isolated thunderstorms are possible later this evening, potential for a strong to severe storm
- Greater chance for severe thunderstorms on Saturday afternoon and evening
- Brief warming trend Mon. and Tue.
Area forecast discussion, Jul 18, 6:33 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service North Platte NE 633 PM CDT Fri Jul 18 2025 .KEY MESSAGES... - Isolated thunderstorms are possible later this evening, potential for a strong to severe storm - Greater chance for severe thunderstorms on Saturday afternoon and evening - Brief warming trend Mon. and Tue. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 416 PM CDT Fri Jul 18 2025 The main concern in the short term is the chance for a strong to severe thunderstorm this evening and Saturday. For this evening, expect any convection to hold off until after 5pm CT as the LLJ kicks in, however several models have this LLJ fairly weak and a little east of the CWA leading to lower confidence in storm development. If convection develops it will be near a stationary front across northwest Nebraska and then spread eastward. There is good moisture convergence out ahead of the front, MU CAPE values around 1500-2000 J/kg +, although forcing is weak which leads to lower confidence in storm development. The setup is fairly conditional, however given the environment if a storm was to go up it has a favorable environment for a strong to severe storm to sustain itself once it develops, across the northern Sandhills. Saturday looks to be the greatest potential for scattered thunderstorm to develop. The expected mode of storm development is supercellular and would expect development to be fairly rapid. MU CAPE is around 1900 to 3000 J/kg with 0-6km shear around 35-50 kts along with lapse rates of 6.5 to 7 C/km. Expect any supercell to be capable of large hail, which will be the main hazard, with the secondary hazard of damaging winds. Storms could also have the potential for localized heavy rainfall with pwats around l.5 inches for the area. There is also the risk for tornadic development as well this would be in the vicinity of where the warm front exist. At this time there is some uncertainty on how far north the frontal boundary will move. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 416 PM CDT Fri Jul 18 2025 Temperatures will warm up early in the week as a upper level ridge builds in across the Central CONUS with highs reaching the 90s Mon. and Tue. Flow starts to turn more quasi-zonal mid-week with temperatures in the upper 80s to low 90s. As for precipitation chances in the long term there will be low-end daily precipitation chances as weak disturbances move across the High Plains. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 630 PM CDT Fri Jul 18 2025 Scattered thunderstorm development is possible this evening and tonight across western and north central Nebraska, with brief MVFR visibilities and gusty, erratic winds. These storms will persist into the overnight hours, ending prior to sunrise Saturday. By early Saturday morning, low stratus will expand across northern Nebraska, leading to IFR/locally LIFR CIGs. Patchy fog is also expected, with MVFR/locally IFR visibilities through late Saturday morning. This stratus will gradually erode, with a return of VFR into Saturday afternoon. Winds shift easterly tonight, with at around 10 to 15kts. Winds then shift southeasterly into Saturday, at around 10 to 15kts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Brown
Hazardous weather outlook, Jul 18, 4:27 PM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 427 PM CDT Fri Jul 18 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-192130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 427 PM CDT Fri Jul 18 2025 /327 PM MDT Fri Jul 18 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Isolated to scattered strong to severe storms are possible this evening across western and north central Nebraska. The main threat will be hail and damaging winds, but can't rule out a tornado, especially east of HWY 83. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are possible Saturday through Wednesday across the area. For Saturday, isolated to scattered strong to severe supercell storms are possible across western and north central Nebraska in the afternoon into the evening. The main hazards will be large hail and strong winds with a secondary threat of localized heavy rainfall and even a tornado can't be ruled out. Beyond Saturday night, the severe threat is uncertain. Very warm temperatures return next week with heat indices approaching 100 across portions of north central and into central Nebraska through at least Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jul 18, 7:24 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service North Platte NE
724 PM CDT Fri Jul 18 2025
NEZ006-008-009-190100-
Brown NE-Rock NE-Keya Paha NE-
724 PM CDT Fri Jul 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ROCK...NORTHERN
BROWN AND SOUTH CENTRAL KEYA PAHA COUNTIES THROUGH 800 PM CDT...
At 724 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Johnstown, or 10 miles northwest of Ainsworth,
moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ainsworth, Johnstown, Antelope Peak, Keller Park State Recreation
Area, Meadville, and Bobcat State Wildlife Management Area.
This includes the following highways...
Highway 183 between mile markers 194 and 205.
Highway 20 between mile markers 227 and 249, and near mile marker
252.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4254 10013 4267 10017 4282 9982 4255 9967
TIME...MOT...LOC 0024Z 254DEG 18KT 4267 9998
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JWSSpecial weather statement, Jul 18, 7:25 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service North Platte NE
725 PM CDT Fri Jul 18 2025
NEZ035-036-057-059-190115-
Arthur NE-McPherson NE-Lincoln NE-Keith NE-
725 PM CDT Fri Jul 18 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ARTHUR...
NORTHEASTERN KEITH...NORTHWESTERN LINCOLN AND SOUTHWESTERN MCPHERSON
COUNTIES THROUGH 815 PM CDT/715 PM MDT/...
At 725 PM CDT/625 PM MDT/, Doppler radar was tracking a strong
thunderstorm 12 miles east of Arthur, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Flatts, Big Lamunyon Flats, Diamond Bar Lake, Bucktail, Bucktail
Lake, and Schnick Lake.
This includes Highway 92 between mile markers 172 and 194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4148 10157 4162 10154 4166 10108 4137 10119
TIME...MOT...LOC 0025Z 279DEG 18KT 4154 10144
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:24 PM CDT | Special Weather Statement | LBF | Keya Paha | 36 min |
| Jul 18, 7:25 PM CDT | Special Weather Statement | LBF | McPherson | 50 min |
| Jul 18, 7:48 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 42 min |
| Jul 18, 8:18 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 42 min |
| Jul 18, 8:55 PM CDT | Tornado Warning | LBF | Brown, Cherry | 50 min |
| Jul 18, 9:33 PM CDT | Special Weather Statement | LBF | Keya Paha | 42 min |
| Jul 18, 10:15 PM CDT | Special Weather Statement | LBF | Garfield | 45 min |
| Jul 18, 10:23 PM CDT | Special Weather Statement | LBF | Blaine | 52 min |
| Jul 18, 10:54 PM CDT | Special Weather Statement | LBF | Garfield | 51 min |
| Jul 18, 11:12 PM CDT | Special Weather Statement | LBF | Loup | 48 min |
| Jul 18, 11:41 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 49 min |
| Jul 19, 1:56 AM CDT | Special Weather Statement | LBF | Rock | 64 min |
| Jul 19, 3:31 AM CDT | Special Weather Statement | LBF | Holt | 59 min |
| Jul 19, 2:52 PM CDT | Special Weather Statement | LBF | Logan | 23 min |
| Jul 19, 2:59 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 46 min |
| Jul 19, 3:24 PM CDT | Special Weather Statement | LBF | Hooker | 51 min |
| Jul 19, 3:26 PM CDT | Special Weather Statement | LBF | Grant | 49 min |
| Jul 19, 3:31 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker | 44 min |
| Jul 19, 3:33 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson, Thomas | 42 min |
| Jul 19, 3:40 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 50 min |
| Jul 19, 3:46 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 44 min |
| Jul 19, 3:50 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 40 min |
| Jul 19, 4:14 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 46 min |
| Jul 19, 4:16 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Hooker, McPherson | 44 min |
| Jul 19, 4:22 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 38 min |
| Jul 19, 4:45 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 45 min |
| Jul 19, 4:49 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 41 min |
| Jul 19, 4:56 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 49 min |
| Jul 19, 4:59 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 46 min |
| Jul 19, 5:01 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 44 min |
| Jul 19, 5:09 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 51 min |
| Jul 19, 5:11 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| Jul 19, 5:20 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 40 min |
| Jul 19, 5:51 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| Jul 19, 5:52 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 38 min |
| Jul 19, 6:07 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 18 min |
| Jul 19, 6:11 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 34 min |
| Jul 19, 6:22 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Rock, Wheeler | 53 min |
| Jul 19, 6:36 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 39 min |
| Jul 19, 6:48 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 42 min |
| Jul 19, 6:49 PM CDT | Special Weather Statement | LBF | Boyd | 56 min |
| Jul 19, 6:56 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 49 min |
Nearby
Tornado Warnings in Nebraska, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.